MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-50-060-120-P6
Medical Device Problem Codes Premature Activation (1484); Product Quality Problem (1506); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.It should be noted that the supera instructions for use (ifu) states to measure the diameter of the reference vessel proximal and distal to the lesion and select a stent corresponding to the reference vessel diameter of the target lesion.Additionally, the ifu states, should unusual resistance be felt at any time during stent system advancement or stent deployment the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.In this case, selecting a larger diameter stent and continuing to apply force during the attempt to advance likely contributed to the reported difficulties.The investigation determined that the reported difficulties likely occurred due to the use of a 5.0mm stent in a vessel diameter of 3.0mm.It is likely that the supera was unable to cross the narrowed vessel and when force was applied, the tip became wedged within the lesion calcification.Additionally, when the delivery system was being removed with the tip entrapped, it is likely that the inner lumen attached to the tip became stretched resulting in the reported appearance of the tip being moved and causing the stent to pull out from the distal sheath and partially expand.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified lesion in the anterior tibial artery with a vessel diameter of 3.0mm.A 6f non-abbott introducer sheath was placed at the pedal access point and an unspecified.018 guide wire was advanced to the lesion.Pre-dilatation was performed with a 5.0mm percutaneous transluminal angioplasty catheter.A 5.0x60mmx120cm supera self-expanding stent system (sess) was advanced and would not cross the lesion due to the mild calcification.Force was applied and the sess still would not cross the lesion and was individually removed from the patient anatomy without resistance.Upon sess removal, the tip was observed to have moved and the distal portion of the stent had flowered.The sess tip was not separated and the deployment and system locks were locked in place.A non-abbott sheath gained access through the right femoral artery.Another same sized supera sess was advanced and the stent was successfully implanted to complete the procedure.There was no adverse patient effect and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7779256
Report Number2024168-2018-06224
Device Sequence Number1757640
Product Code NIP
UDI-Device Identifier08717648211744
UDI-Public08717648211744
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberS-50-060-120-P6
Device Lot Number8050961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2018
Initial Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1